PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The $C_p$-stable closure of the class of separable metrizable spaces

Volume 146 / 2017

Taras Banakh, Saak Gabriyelyan Colloquium Mathematicum 146 (2017), 283-294 MSC: Primary 46E10, 54C35; Secondary 54E18, 12J15, 06A05. DOI: 10.4064/cm6475-3-2016 Published online: 14 November 2016


Denote by $\mathbf {C}_p[\mathfrak M _0]$ the $C_p$-stable closure of the class $\mathfrak M _0$ of all separable metrizable spaces, i.e., $\mathbf {C}_p[\mathfrak M _0]$ is the smallest class of topological spaces that contains $\mathfrak M _0$ and is closed under taking subspaces, homeomorphic images, countable topological sums, countable Tychonoff products, and function spaces $C_p(X,Y)$. Using a recent deep result of Chernikov and Shelah, we prove that $\mathbf {C}_p[\mathfrak M _0]$ coincides with the class of all Tychonoff spaces of cardinality strictly less than $\beth _{\omega _1}$. Being motivated by the theory of generalized metric spaces, we also characterize other natural $C_p$-type stable closures of $\mathfrak M _0$.


  • Taras BanakhIvan Franko National University of Lviv
    Universytetska 1
    79000, Lviv, Ukraine
    Institute of Mathematics
    Jan Kochanowski University in Kielce
    Świętokrzyska 15
    25-406 Kielce, Poland
  • Saak GabriyelyanDepartment of Mathematics
    Ben-Gurion University of the Negev
    P.O. Box 653
    Be’er Sheva 84105, Israel

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image